Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the Dieudonné property for $ C(\Omega,E)$

Authors: N. J. Kalton, E. Saab and P. Saab
Journal: Proc. Amer. Math. Soc. 96 (1986), 50-52
MSC: Primary 46E40; Secondary 46B20, 46G99
MathSciNet review: 813808
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In a recent paper, F. Bombal and P. Cembranos showed that if $ E$ is a Banach space such that $ {E^*}$ is separable, then $ C(\Omega ,E)C$, the Banach space of continuous functions from a compact Hausdorff space $ \Omega $ to $ E$, has the Dieudonné property. They asked whether or not the result is still true if one only assumes that $ E$ does not contain a copy of $ {l_1}$. In this paper we give a positive answer to their question. As a corollary we show that if $ E$ is a subspace of an order continuous Banach lattice, then $ E$ has the Dieudonné property if and only if $ C(\Omega ,E)$ has the same property.

References [Enhancements On Off] (What's this?)

  • [1] I. Assani, Quelques propriétés de diverses suites d'un espace de Banach separable $ E$ dans $ {E^N}$, preprint.
  • [2] -, A characterization of weakly sequentially complete Banach lattices, C.R. Acad. Sci. Paris Sér. I Math. 18 (1984), 445-449. MR 750742 (85i:46028)
  • [3] F. Bombal and P. Cembranos, The Dieudonné property for $ C(K,E)$, Trans. Amer. Math. Soc. 285 (1984), 649-656. MR 752496 (85h:46040)
  • [4] P. Cembranos, N. J. Kalton, E. Saab and P. Saab, Pelczynski's property's $ ({\text{V)}}$ on $ C(\Omega ,E)$ spaces, Math. Ann. 271 (1985), 91-97. MR 779606 (86h:46025)
  • [5] J. Diestel and J. J. Uhl, Jr., Vector measures, Math. Surveys, no. 15, Amer. Math. Soc., Providence, R.I., 1977. MR 0453964 (56:12216)
  • [6] R. C. James, Weakly compact sets, Trans. Amer. Math. Soc. 13 (1964), 129-140. MR 0165344 (29:2628)
  • [7] H. P. Rosenthal, A characterization of Banach spaces containing $ {l_1}$, Proc. Nat. Acad. Sci. U.S.A. 71 (1974), 2411-2413. MR 0358307 (50:10773)
  • [8] L. Schwartz, Radon measures on arbitrary topological spaces and cylindrical measures, Oxford Univ. Press, London, 1973. MR 0426084 (54:14030)
  • [9] M. Srebrny, Measurable selectors of PCA multifunctions with applications, Mem. Amer. Math. Soc. No. 311 (1984). MR 764317 (86k:03042)
  • [10] Z. Semadeni, Banach spaces of continuous functions, P.W.N., Warsaw, 1971.
  • [11] L. Tzafriri, Reflexivity in Banach lattices and their subspaces, J. Funct. Anal. 10 (1972), 1-18. MR 0358303 (50:10769)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46E40, 46B20, 46G99

Retrieve articles in all journals with MSC: 46E40, 46B20, 46G99

Additional Information

Keywords: Dieudonné property
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society